Journal of Mathematics and Interdisciplinary Applications | Volume 2, Issue 4: 238-243, 2026 | DOI: 10.62762/JMIA.2026.356064
Abstract
The Abel differential equation of the first kind has no general closed-form solution, and most recent results on its rational solutions give upper bounds on their number or describe qualitative properties. This paper describes a direct algebraic procedure for finding rational solutions when the coefficients are polynomials. Writing the unknown as $y=P/Q$ with coprime polynomials $P$ and $Q$, then applying the quotient rule and clearing denominators, one obtains the polynomial identity $(P'Q-PQ')Q=f_0Q^3+f_1PQ^2+f_2P^2Q+f_3P^3$. For prescribed degrees of $P$ and $Q$, comparing coefficients gives a finite system of polynomial equations in the unknown coefficients, and rational solutions of tho... More >